Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Having orange mucousy diarrhea after urination. Could it be due to long term use of methadone?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
Hi. I have orange mucusy diarrhea everytime I urinate.
It preceded with having kind of hard greenish stool. Have been on Methodone for five years could that be the cause? I take low dose and have not done any tapering.
Posted Sun, 30 Dec 2012 in Digestion and Bowels
Answered by Dr. Praveen Tayal 4 hours later
Thanks for posting your query.
Long term use of methadone can change the bowel habits but it is not likely to cause an orange or XXXXXXX discoloration of stool.
This can occur following a spell of infection. Do not worry. The stools and your symptoms will reduce gradually. Do take probiotics like Sporolac sachets in water twice a day. Also take B complex supplements twice a day. In addition drink sufficient fluids and consider yoghurt, buttermilk, fruit juices, tender coconut water in your diet.

If your symptoms do not improve and other symptoms such as abdominal pain, diarrhea, worsening of weight, darkening of stools, fever, etc. occur you may need to review with your primary healthcare provider to rule out other infections like C. difficile (clostridium difficile).

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Having orange mucousy diarrhea after urination. Could it be due to long term use of methadone? 11 hours later
Thanks for your reply.

I am wondering if the C. Difficle can come and go. About two months ago I had similar symptoms . I looked it up online and do have a lot of the symptoms. One month before the last bout I had been on Cipro. For a UTI. So I guess I was wondering if your body can kind of keep it at bay for a while or will it not go away without medication.

Answered by Dr. Praveen Tayal 7 hours later
Thanks for writing again.
Since you had similar symptoms earlier also, it is best to consult your physician and get yourself investigated for proper treatment. Antibiotic treatment is necessary in such cases.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor